MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AGILE ESOPHAGEAL; PROSTHESIS, ESOPHAGEAL

BOSTON SCIENTIFIC CORPORATION AGILE ESOPHAGEAL; PROSTHESIS, ESOPHAGEAL
Model Number M00517460
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/04/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Implant date: the exact implant date is unknown; however, it was reported that the stent was implanted six months ago.The complainant was unable to provide the suspect device lot number; therefore, the manufacture and expiration dates are unknown.(b)(4).The device has not been received for analysis.Upon completion of the problem analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation on (b)(6) 2021 that an agile esophageal fully covered stent was implanted in the esophagus to treat an esophageal stricture during a stent placement procedure performed six months ago.On (b)(6) 2021, during a scheduled stent removal procedure, after the stent was removed from the patient with forceps, the physician noticed that the metal welds of the stent were separated.The stent removal procedure was successfully completed.There were no patient complications reported as a result of this event.
 
Event or Problem Description
It was reported to boston scientific corporation on (b)(6), 2021 that an agile esophageal fully covered stent was implanted in the esopahagus to treat an esophageal stricture during a stent placement procedure performed six months ago.On (b)(6) 2021, during a scheduled stent removal procedure, after the stent was removed from the patient with forceps, the physician noticed that the metal welds of the stent were separated.The stent removal procedure was successfully completed.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Block d6a: the exact implant date is unknown; however, it was reported that the stent was implanted six months ago.Block d4, h4: the complainant was unable to provide the suspect device lot number; therefore, the manufacture and expiration dates are unknown.Block h6: medical device problem code a0401 captures the reportable event of stent break.Block h10: an agile esophageal stent was received for analysis; the delivery system was not returned.Visual examination of the returned device found stent wires were broken.No other issues were noted to the stent.The reported event of stent break was confirmed via visual inspection.The investigation concluded that the reported event of stent break was most likely due to anatomical and/or procedural factors encountered during the procedure.These factors could have contributed to the broken stent wires during the initial placement or during the six months the stent was implanted.Also, it is possible that the stent wires were broken during the removal of the stent with forceps.Therefore, a review and analysis of all available information indicated the most probable cause is adverse event related to procedure.A review of the manufacturing documentation for this device was unable to be performed as the lot number is unknown.However, a ship history review was performed to identify the most probable lots and a manufacturing review of the most probable lots did not identify any anomalies or deviations that could have contributed to the event.

Brand Name
AGILE ESOPHAGEAL
Common Device Name
PROSTHESIS, ESOPHAGEAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key12863151
Report Number3005099803-2021-06100
Device Sequence Number4571546
Product Code ESW
UDI-Device Identifier08714729973089
UDI-Public08714729973089
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K180144
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 01/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00517460
Device Catalogue Number1746
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/16/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/05/2021
Supplement Date Received by Manufacturer12/22/2021
Initial Report FDA Received Date11/23/2021
Supplement Report FDA Received Date01/14/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown